Alert archive / Florida / Small Craft Advisories in 2018
Small Craft Advisory 9, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at Jan 29, 2018, 10:19 PM EST. It was in force for 43 hr.
The area
The counties it named.
The facts
- Issued
- Jan 29, 2018, 10:19 PM EST (03:19 UTC)
- Expired
- Jan 31, 2018, 5:00 PM EST
- In force
- 43 hr
- Issued by
- NWS Key West, FL
The text
As transmitted.
238 WHUS72 KKEY 300319 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 1019 PM EST Mon Jan 29 2018 GMZ031>035-042>044-052>055-072>075-301130- /O.NEW.KKEY.SC.Y.0009.180130T0319Z-180130T2200Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 1019 PM EST Mon Jan 29 2018 ...SMALL CRAFT ADVISORY IN EFFECT... The National Weather Service in Key West has issued a Small Craft Advisory. * WINDS...Northwest to north winds near 20 knots will turn north at 20 to 25 knots on most Keys coastal waters. Subsequently, a Small Craft Advisory is in effect for all of our marine district including Florida Bay. * WAVES/SEAS...Seas will build to as high as 9 feet on the outer Gulf waters southward to portions of the western Straits of Florida. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots... or seas of 7 feet or greater...are expected to produce hazardous conditions for small craft. Inexperienced boaters...especially those with smaller vessels...should avoid operating in these conditions. && $$ APA
6 follow-up statements
105 WHUS72 KKEY 300930 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 430 AM EST Tue Jan 30 2018 GMZ031>035-042>044-052>055-072>075-301530- /O.EXT.KKEY.SC.Y.0009.000000T0000Z-180131T1000Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 430 AM EST Tue Jan 30 2018 ...SMALL CRAFT ADVISORY IN EFFECT... * WINDS...North to northeast winds near 25 knots are expected across most Florida Keys coastal waters today. * WAVES/SEAS...Seas of 7 to 10 feet are likely in much of the Straits of Florida and portions of the extreme southeastern Gulf of Mexico beyond five fathoms. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots... or seas of 7 feet or greater...are expected to produce hazardous conditions for small craft. Inexperienced boaters...especially those with smaller vessels...should avoid operating in these conditions. && $$ Kasper
884 WHUS72 KKEY 301516 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 1016 AM EST Tue Jan 30 2018 GMZ031>035-042>044-052>055-072>075-302200- /O.CON.KKEY.SC.Y.0009.000000T0000Z-180131T1000Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 1016 AM EST Tue Jan 30 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT... * WINDS...Sustained north to northeast surface winds of 20 to 25 knots, with occasional gusts near 30 knots, will prevail this afternoon. * WAVES/SEAS...Seas as high as 10 feet expected in the Gulf Stream. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots... or seas of 7 feet or greater...are expected to produce hazardous conditions for small craft. Inexperienced boaters...especially those with smaller vessels...should avoid operating in these conditions. && $$ BS
101 WHUS72 KKEY 302207 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 507 PM EST Tue Jan 30 2018 GMZ031>035-042>044-052>055-072>075-310615- /O.CON.KKEY.SC.Y.0009.000000T0000Z-180131T1000Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 507 PM EST Tue Jan 30 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT... * WINDS...Sustained north to northeast surface winds of 20 to 25 knots, with occasional gusts near 30 knots, will prevail tonight. * WAVES/SEAS...Seas as high as 8 feet expected in the Gulf Stream. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots... or seas of 7 feet or greater...are expected to produce hazardous conditions for small craft. Inexperienced boaters...especially those with smaller vessels...should avoid operating in these conditions. && $$ BS
305 WHUS72 KKEY 310322 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 1022 PM EST Tue Jan 30 2018 GMZ031>035-042>044-052>055-072>075-311000- /O.CON.KKEY.SC.Y.0009.000000T0000Z-180131T1000Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 1022 PM EST Tue Jan 30 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT... * WINDS...North to northeast winds near 20 knots will prevail except 20 to 25 knots on most of our marine district overnight. * WAVES/SEAS...Seas as high as 8 feet expected in the Gulf Stream. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots... or seas of 7 feet or greater...are expected to produce hazardous conditions for small craft. Inexperienced boaters...especially those with smaller vessels...should avoid operating in these conditions. && $$ APA
483 WHUS72 KKEY 310930 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 430 AM EST Wed Jan 31 2018 GMZ031>035-042>044-052>055-072>075-311530- /O.EXT.KKEY.SC.Y.0009.000000T0000Z-180131T1600Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 430 AM EST Wed Jan 31 2018 ...SMALL CRAFT ADVISORY IN EFFECT... * WINDS...North to northeast winds between 20 and 25 knots this morning, will turn northeast to east and decrease to near 20 knots in many areas this afternoon. * WAVES/SEAS...Seas up to 8 feet are expected in the Straits of Florida. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots... or seas of 7 feet or greater...are expected to produce hazardous conditions for small craft. Inexperienced boaters...especially those with smaller vessels...should avoid operating in these conditions. && $$ Kasper
825 WHUS72 KKEY 311511 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 1011 AM EST Wed Jan 31 2018 GMZ031-311615- /O.CAN.KKEY.SC.Y.0009.000000T0000Z-180131T1600Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- 1011 AM EST Wed Jan 31 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Key West has cancelled the Small Craft Advisory, which was in effect for the coastal waters of Florida Bay. Be that as it may, small craft are urged to exercise caution this afternoon due to sustained northeast surface winds of 15 to 20 knots. $$ GMZ032>035-042>044-052>055-072>075-312200- /O.EXT.KKEY.SC.Y.0009.000000T0000Z-180131T2200Z/ Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 1011 AM EST Wed Jan 31 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT... * WINDS...Sustained northeast surface winds near 20 knots, with frequent gusts near 25 knots will prevail this afternoon. * WAVES/SEAS...Seas as high as 8 feet expected in the Gulf Stream. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots... or seas of 7 feet or greater...are expected to produce hazardous conditions for small craft. Inexperienced boaters...especially those with smaller vessels...should avoid operating in these conditions. && $$ BS
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Jan 29, 1:40 PM EST, 8 hours 39 minutes earlier.
Area forecast discussion, Jan 29, 1:40 PM EST, 8 hours 39 minutes before
Area Forecast Discussion National Weather Service Key West FL 140 PM EST Mon Jan 29 2018 .DISCUSSION... Although instability, moisture, and some lower convergence were in place today, showers remained scattered for the most part, and there were only a few thunderstorms earlier today. Winds have slackened, and have turned to the southwest, and even to the west over the extreme southeastern Gulf. Temperatures are in the upper 70s along the islands. Low pressure continues to slowly strengthen off the Carolina coast this afternoon, with a cold front stretching across central Florida into the east/southeastern Gulf of Mexico. This front will steadily advance close to South Florida and the Keys late this evening, and be driven well south of the area on strong northerly winds by early Tuesday. Windy conditions will persist through Tuesday night, remaining northeasterly and breezy through at least Wednesday. Aside from the short term adjustments made above, gridded elements were only adjusted very little based on the most recent GFS and ECMWF solutions. Isolated mostly light showers should linger through late this evening before they are scoured away by the advection of drier and cooler air. Then, we should expect dry conditions through the middle of the week, followed by only a slight chance of showers from Thursday night onward as low level moisture returns on deeper easterly flow. A broad and shallow upper level trough pushes to our east by then though. Another front sags nearby by early Saturday, but the local airmass does not cool as much as it will behind this initial front. The GFS continues to ramp up northeasterly winds by early Saturday, but has been inconsistent run-to-run in that regard. However, there is some support from the ECMWF, but that remains delayed and not as robust on its latest cycle. Do have winds accelerating from the northeast early this weekend, but not as high nor as sustained as what we can expect tomorrow through Wednesday. && .MARINE... Hope you enjoyed the reprieve of windy conditions across the waters surrounding the Florida Keys, if you had the chance to get out this afternoon. Recreational boating conditions will deteriorate across all waters surrounding the Florida Keys from late this evening through the overnight period as the cold front is driven through. There is little doubt to this, so will headline a small craft advisory for the bulk of the waters on the upcoming afternoon coastal waters issuance, save for Florida Bay which will be headlined with an exercise caution for small craft. Don't be surprised if an advisory becomes necessary there as well later this evening. These conditions are expected at least into early Wednesday before winds turn more to the east, but only slowly diminish. Another bout of fresh/strong winds are expected by early Saturday, but these should not be as high as those through the middle of the week or last quite as long. && .AVIATION... Isolated showers remain possible this evening and the early overnight hours, briefly affecting the visibilities at the terminals. Otherwise, winds will continue to turn clock-wise today at 5 to 10 kts. After sunset, winds will slowly pickup and should be 10 to 15 knots from the north after midnight and cloud bases will be near 2 kft. && .PRELIMINARY POINT TEMPS/POPS... Key West 64 70 60 70 / 20 - - - Marathon 64 70 60 70 / 20 - - - && .KEY WATCHES/WARNINGS/ADVISORIES... FL...None. GM...Small Craft Advisory GMZ032>035-042>044-052>055-072>075. && Public/Marine/Fire...04 Aviation/Nowcasts....KN Data Collection......DR Visit us on the web at weather.gov/key Follow us on Facebook and Twitter at: www.facebook.com/nwskeywest www.twitter.com/nwskeywest
Hazardous weather outlook, Jan 29, 10:18 AM EST, 12 hours 1 minute before
Hazardous Weather Outlook National Weather Service Key West FL 1018 AM EST Mon Jan 29 2018 FLZ076>078-GMZ031>035-042>044-052>055-072>075-301100- Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 1018 AM EST Mon Jan 29 2018 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT A few thunderstorms are possible in the Florida Keys this afternoon, and over the surrounding nearshore and offshore coastal waters. The primary hazard will be ground to surface lightning strikes. A Small Craft Advisory likely will be required tonight for the Straits of Florida, as well as Hawk Channel, and the extreme southeastern Gulf of Mexico. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A Small Craft Advisory likely will be required for Keys coastal waters from Tuesday through Wednesday night, and again from Friday night through Saturday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
Nearby
Small Craft Advisories in Florida, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.